Jul 1, 2001
I am currently on Nuerontin, 400mg, 4 times a day and MSContin 15mg, 3 times a day, with 2mg Dilaudid for breakthrough pain. Is this the best way to stop the painful tingling and soreness I feel in my feet and lower legs? What other treatments are out? And What are the possible side effects fro these meds?
Response from Dr. Feinberg
In additon to gabapentin (Neurontin), an older class of drugs called tricyclics can be very useful for chronic pain. They must be started at a low dose and increased gradually, so it can take a while to know whether they will work. In your case, I would add a tricyclic to what you're already taking. If a tricyclic like nortriptyline or amitriptyline isn't helpful, you can try one of the seizure medications that have also been used for chronic pain, like carbamazepine (Tegretol). Pain relief can be more predictable if you switch from narcotic pills to a fentanyl patch-- it transfers the painkiller across your skin and needs to be replaced every 3 days.
neuropathy & sleepy hands
- Chance Of Getting HIV From Touching Vagina
- Probability Of Getting HIV From Vaginal Sex
- Is Tingling In Feet An Early Sign Of HIV?
- Chills After Mutual Masturbation Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.